View Full Version : I keep experiencing side effects from first dosage when dosage increased


BlinkPink
11-05-14, 12:54 PM
I have to apologise for being incoherent because I'm very jittery and I'm not fully "there" right now. So please bear with me. I may not get my points out in the right order because my thoughts are all jumbled but I will try and get them on. This will be a long post.

I wanted to know if anyone else experiences reoccurring side effects every time their dosage is increased. Or if it's normal for this to happen. I'm sensitive to drugs. It takes my body and brain a while to get used to drugs in the first place. But it's really unpleasant to keep having to go through step one over and over again.

I was started on a dosage of 18mg in August (also diagnosed in august) and I experienced vertigo, mind fog, sleepiness, anxiety, feeling very floaty, rapid heart beat and I was stimming more than usual (I'm on the spectrum) and I was feeling a little "manic" and I also had mild muscle twitches.

I was also very emotional. I kept crying and felt like wanting to scream and I was constantly upset. I got irritated when people talked to me because of the loud noises. Because I'm autistic I experienced sensory overload on top of everything else.

That lasted for the first 6 days before my concentration improved. And my journal says on day 18 I experienced slight vertigo and I also experienced something like a wave inside my brain, if that makes any sense. Like there was a sonic wave emitting and it was oscillating from one year to the other. I didn't experience any side effects after that.

Concentration wise I saw a remarkable improvement in that I could study for 2 or 3 hours (I lost track of time) for 2 weeks and then it dropped after that and my concentration was back to how it was.

In september my doctor increased my dosage to 26mg and I saw mild improvement to my concentration but it wasn't like the first time. I did experience the previously mentioned symptoms very mildly for maybe 3 or 4 days. But I wasn't emotionally unstable or manic.

I was on the same dosage for october because I didn't get to talk to my doctor over the phone and he just filled out my prescription again to same dosage. My muscle twitches were noticeably and it happened constantly for a whole week in october until it subsided.

I also noticed that I had frequent brain fogs in October. I tried to not take my pills to see if they were causing it but it made the brain fogs even worse when I didn't take it by at least 2pm. I had brain fogs whether I took it or not and I was in a state of confusion. The visual stress I've experienced mildly became more pronounced and words on pages/screens started wobbling on the screen.

As I mentioned I'm on the second day of 32mg. Yesterday I didn't go into school, I didn't think it was wise. I was fine for the first two hours but I did experience vertigo and as the hours went on I got more and more anxious and emotional. I was crying by the last 3 hours before it wore off. I had heart palpitations. I was feeling floaty and I wanted to burst out in laughter. I was irritable. I was overwhelmed by the noise. My visual stress was acting up yesterday as well.

I did go to school today, I was fine for the first 4 hours. And the last lesson I just lost it. That was maybe 4 hours and 30 mins after taking the pill. I tried to keep everything under control but I felt very anxious, jittery, stimming uncontrollably, felt like laughing and then becoming increasingly upset as the lesson dragged on. I kept shaking my legs, tapping my hands and spinning my pen and subtly trying to rock back and forth without anyone noticing. And I wanted to scream and cry whenever someone asked a question or talked.

No-one noticed me being upset (except maybe one or two people on my table) so I probably hid it well. When I was left out, I could barely hold a conversation, I was talking fast, walking fast and jumping on the spot and moving around when talking to people. I somehow made it back home (shaking my legs on the bus) and I noticed my heart was beating fast.

I went non-verbal both today and yesterday after I became overwhelmed by all of the stimulations around me.

I called my ADD doctor up and he mentioned that my dosage might be too high if I'm experiencing these side effects and that my raised heart beat is a concern. We both agreed to try for another week (he was ready to take me back to 18mg but I insisted on trying for another week) and to test my BP after a week. But I'm scared that the dosage might be too high for me.

I've also noticed that I haven't experienced really bad brain fog in the past 6 days and that I haven't experienced it on this dosage either. I've also calmed down in the past hour and half. I'm no longer emotional or anxious and I'm not stimming uncontrollably. And I've also regained my clarity and I feel like I can talk again without wanting to scream instead.

Sorry, I know it's an incredibly LONG post. I am really, really sorry for writing so much.

I think I have such a reaction to concerta because I'm autistic and I get overwhelmed easily when I get worked up and being in a state of anxiety makes it easier for me to get sensory overload and go non-verbal. But it's still unpleasant to go through these things.

My doctor doesn't know I'm on the spectrum and I have no intentions of telling him because I don't want to complicate things.

But I just want some answers. Is this normal? Should I not be going through this every time? Should my body be used to all of this by now?

TXJK14
11-05-14, 12:58 PM
Thats a lot to read, but you don't have to apologize for the long wording... We all do it.